Alert archive / Texas / High Wind Warnings in 2018

High Wind Warning 14, NWS Midland/Odessa, TX

April 4, 2018

NWS Midland/Odessa, TX issued this high wind warning at Apr 4, 2018, 3:36 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2018, 3:36 AM CDT (08:36 UTC)
Expired
Apr 4, 2018, 10:00 AM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

072 
WWUS74 KMAF 040836
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
336 AM CDT Wed Apr 4 2018

...High Wind Warning For Guadalupe Pass This Morning...

.A strong cold front pushing through the Guadalupe Mountains this
morning has resulted in high wind conditions at Guadalupe Pass.
This high wind will continue the rest of the night and slowly
decrease after sunrise as the pressure gradient relaxes.

TXZ258-041500-
/O.NEW.KMAF.HW.W.0014.180404T0836Z-180404T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
236 AM MDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect until 9 AM MDT this morning. 

* TIMING...This Morning.

* WINDS...Northeast 40 to 50 mph with gusts to 60 mph.

* IMPACTS...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and 
  tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 4, 12:21 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 4, 12:21 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 AM CDT Wed Apr 4 2018

.AVIATION...
06Z TAF issuance
Breezy conditions continue behind the front through the morning,
but VFR will prevail. Winds veer to the southeast through the day
around 15 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     66  49  85  58 /   0   0   0   0
Carlsbad                       68  47  86  58 /   0   0   0   0
Dryden                         68  50  84  58 /   0   0   0   0
Fort Stockton                  69  51  89  61 /   0   0   0   0
Guadalupe Pass                 64  53  76  57 /   0   0   0   0
Hobbs                          64  45  83  53 /   0   0   0   0
Marfa                          70  45  81  52 /   0   0   0   0
Midland Intl Airport           67  49  85  57 /   0   0   0   0
Odessa                         67  49  85  56 /   0   0   0   0
Wink                           69  48  89  57 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

29
Hazardous weather outlook, Apr 3, 10:10 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1010 PM CDT Tue Apr 3 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-050315-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
1010 PM CDT Tue Apr 3 2018 /910 PM MDT Tue Apr 3 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.